{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2022,4,5]],"date-time":"2022-04-05T03:04:00Z","timestamp":1649127840646},"reference-count":9,"publisher":"Hindawi Limited","license":[{"start":{"date-parts":[[2011,1,1]],"date-time":"2011-01-01T00:00:00Z","timestamp":1293840000000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by\/3.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Case Reports in Pulmonology"],"published-print":{"date-parts":[[2011]]},"abstract":"<jats:p><jats:italic>Case<\/jats:italic>. A 45-year-old man with a blank medical history presented at the emergency room with dizziness and cyanosis. Physical examination showed cyanosis with a peripheral saturation (SpO<jats:sub>2<\/jats:sub>) of 85%, he did not respond to supplemental oxygen. Arterial blood gas analysis showed a striking chocolate brown colour. Based on these data, we determined the arterial methaemoglobin concentration. This was 32%. We gave 100% oxygen and observed the patient in a medium care unit. The next day, patient could be discharged in good condition. Further inquiry about exhibitions and extensive history revealed that the patient used MDMA (3,4- methylenedioxymethamphetamine, the active ingredient of ecstasy).<jats:italic>Conclusion<\/jats:italic>. Acquired methaemoglobinemia is a condition that occurs infrequently, but is potentially life threatening. Different nutrients, medications, and chemicals can induce methaemoglobinemia by oxidation of haemoglobin. The clinical presentation of a patient with methaemoglobinemia is due to the impossibility of O<jats:sub>2<\/jats:sub>binding and transport, resulting in tissue hypoxia. Important is to think about methaemoglobin in a patient who presents with cyanosis, a peripheral saturation of 85% that fails to respond properly to the administration of O<jats:sub>2<\/jats:sub>. Because methaemoglobin can be reduced physiologically, it is usually sufficient to remove the causative agent, to give O<jats:sub>2<\/jats:sub>, and to observe the patient.<\/jats:p>","DOI":"10.1155\/2011\/494328","type":"journal-article","created":{"date-parts":[[2011,10,19]],"date-time":"2011-10-19T21:00:56Z","timestamp":1319058056000},"page":"1-3","source":"Crossref","is-referenced-by-count":0,"title":["Methaemoglobinemia Induced by MDMA?"],"prefix":"10.1155","volume":"2011","author":[{"given":"L. L. W.","family":"Verhaert","sequence":"first","affiliation":[{"name":"Catharina Hospital Eindhoven, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"98","reference":[{"issue":"4","key":"1","first-page":"253","volume":"1","year":"1986","journal-title":"Medical Toxicology and Adverse Drug Experience"},{"key":"6","doi-asserted-by":"publisher","DOI":"10.1016\/S0196-0644(99)70167-8"},{"key":"5","doi-asserted-by":"publisher","DOI":"10.1016\/j.jen.2006.11.007"},{"issue":"6","key":"3","doi-asserted-by":"crossref","first-page":"394","DOI":"10.2165\/00002018-199614060-00005","volume":"14","year":"1996","journal-title":"Drug Safety"},{"issue":"1","key":"8","first-page":"45","volume":"16","year":"1997","journal-title":"Adverse Drug Reactions and Toxicological Reviews"},{"key":"7","doi-asserted-by":"publisher","DOI":"10.1016\/j.blre.2004.02.001"},{"key":"2","doi-asserted-by":"publisher","DOI":"10.2165\/00139709-200322010-00003"},{"key":"4","doi-asserted-by":"publisher","DOI":"10.1016\/j.jopan.2004.04.003"},{"issue":"10","key":"9","doi-asserted-by":"crossref","first-page":"860","DOI":"10.2169\/internalmedicine.39.860","volume":"39","year":"2000","journal-title":"Internal Medicine"}],"container-title":["Case Reports in Pulmonology"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/downloads.hindawi.com\/journals\/cripu\/2011\/494328.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cripu\/2011\/494328.xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cripu\/2011\/494328.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2017,6,20]],"date-time":"2017-06-20T08:18:07Z","timestamp":1497946687000},"score":1,"resource":{"primary":{"URL":"http:\/\/www.hindawi.com\/journals\/cripu\/2011\/494328\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2011]]},"references-count":9,"alternative-id":["494328","494328"],"URL":"https:\/\/doi.org\/10.1155\/2011\/494328","relation":{},"ISSN":["2090-6846","2090-6854"],"issn-type":[{"value":"2090-6846","type":"print"},{"value":"2090-6854","type":"electronic"}],"subject":[],"published":{"date-parts":[[2011]]}}}